Share Facebook
Crohn's Disease Forum » General IBD Discussion » I have Perioral dermatitis, has anybody else suffered from this?


11-06-2010, 06:03 AM   #1
Katiepede
Member
 
Join Date: Jul 2009
I have Perioral dermatitis, has anybody else suffered from this?

Hello my lovely fellow Crohnies,
If anybody has any advice about this it would be much appreciated...

I have recently (about a month ago) started suffering from Perioral dermatitis. My GP gave me steroid cream, which has make it worse... and I look awful. I am trying to follow the advice from others about NOT using steroid creams, washing my face not with soap based products etc. etc. However I have had no joy yet.

I know it can take time for it to get better, and I have also heard that it can be gastro related, and I was wondering if anybody else has had their face turn into a hideous mess from this :-(

Here is a link to what it looks like:
http://dermnetnz.org/acne/perioral-dermatitis.html

Many thanks to you all
I hope some of you were able to enjoy some fireworks yesterday

Katiepede xxx
11-06-2010, 06:31 AM   #2
georgiegirl
Senior Member
 
georgiegirl's Avatar
 
Join Date: Sep 2010
Location: Sydney, New South Wales, Australia

My Support Groups:
Hi Katie, sorry I can't help with this, but I am also interested in the solutions. After a few weeks of really clear skin on my face (it's really cleared up with pred!) I'm starting to get a few pimples round my mouth. So of course now I'm paranoid that I've got this!!!
__________________
Diagnosed: August 2010.
Currently on:
Remicade every 8 weeks
6-MP (150mg / day)
Tried:
Humira - worked for 6 months then just stopped
11-06-2010, 06:40 AM   #3
Katiepede
Member
 
Join Date: Jul 2009
The irony is... it cleared up quite well with the topical steroid cream.... However I stopped as I know it is not good to keep shoving it on your face... (and I just finished my course of Budesonide...) and the Perioral dermatitis came back..... with gusto :-(

I was hoping that somebody may have had this too, and could give me an expected healing time.

Hmmmmm I am with My Ma at the moment, so an away from my Doc, but when I go back to Sheffield, I think I may go to them and just say "Look at my face!" Argh!

I hope that yours is not this, and is simply heat rash or something... However if it is this then at least there are two of us I suppose to help each other!

:-) xx
11-06-2010, 06:41 AM   #4
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
Hello my lovely fellow Crohnies,
If anybody has any advice about this it would be much appreciated...

I have recently (about a month ago) started suffering from Perioral dermatitis. My GP gave me steroid cream, which has make it worse... and I look awful. I am trying to follow the advice from others about NOT using steroid creams, washing my face not with soap based products etc. etc. However I have had no joy yet.

I know it can take time for it to get better, and I have also heard that it can be gastro related, and I was wondering if anybody else has had their face turn into a hideous mess from this :-(

Here is a link to what it looks like:
http://dermnetnz.org/acne/perioral-dermatitis.html

Many thanks to you all
I hope some of you were able to enjoy some fireworks yesterday

Katiepede xxx
Oh gee....hope it clears up soon!.....

One thing I saw from the link you posted- STOP using the steroid cream!!!!!
•Topical steroid creams or ointments, which appear to be the most frequent cause. They are sometimes applied quite inadvertently, touched by the fingers that are treating another part of the body. The more potent the steroid cream, the more rapid and severe the perioral dermatitis which may result.
•Discontinue applying all face creams including topical steroids, cosmetics and sunscreens.
Note: when a steroid cream is discontinued, the rash gets worse for a few days before it starts to improve. Do not apply face creams in the affected areas in the future, as the rash is very likely to reappear.
What I would do (after reading the info on the link) is just wash with plain water, AND ask your Dr about a course of antibiotics to see if it helps clear the rash. Not sure what/if drugs you are on right now?

Feel better soon!
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
11-06-2010, 06:50 AM   #5
Katiepede
Member
 
Join Date: Jul 2009
I have stopped the 'roid cream Honest gov! :-)
I have just finished Budesonide, but am still on aza whilst they await my recent pill camera investigation to see whether I am allowed the Infliximab.....

I have not been using my usual creams and lotions, and have been careful to allow shampoo etc to get on my face when showering.....

However, I still look like a weird red faced muzzle girl... it's not a good look ;-)

xxxx
11-06-2010, 04:52 PM   #6
shazamataz
Senior Member
 
shazamataz's Avatar
 
Join Date: Aug 2009
Hi Katie, I had this a while back. The doctor referred to it as 'muzzle rash'! She insisted that steroid cream would make it worse as it is generally bacterial/fungal in origin. I was given an acne gel (Eyracne i think) and it did wonders. Cleared it up really fast! Good luck!

Ooh, and try your best not to touch it or pick at it as it will spread further!
__________________
Farting is FUN
11-06-2010, 06:19 PM   #7
Katiepede
Member
 
Join Date: Jul 2009
Thank you so much for your reply :-)

I have just been online and booked an appointment with my G.P. next week, and I will try and get some of that cream..... eeek it is sooo hard not to touch it, but I am trying not to, and I am washing my hands a lot!
Thank you!!

Katiepede :-) xx
11-06-2010, 07:59 PM   #8
shazamataz
Senior Member
 
shazamataz's Avatar
 
Join Date: Aug 2009
Don't touch it! Or at least don't touch it and then touch other parts - that is how I ended up with a cold sore (herpes) on my butt crack!

You may not have the same cream but something with good antibiotics in it should help - something for acne, as much as I hate that word!
11-06-2010, 08:49 PM   #9
georgiegirl
Senior Member
 
georgiegirl's Avatar
 
Join Date: Sep 2010
Location: Sydney, New South Wales, Australia

My Support Groups:
After doing some research, I just found out that it can often appear during or after a case of oral thrush, which I've just gotten rid of! It's really just a case of managing side-effects, cause my doc thinks the thrush was caused by the pred/aza that I'm on!
11-08-2010, 11:20 AM   #10
Katiepede
Member
 
Join Date: Jul 2009
Righty... have been to see a pharmacist who suggested steroids...??! Oh dear!
However she also suggested some sort of oral thrush cream... so until I see my doctor have smeared my face in some cream in the vain hope that it goes away a bit... as it's looking worse than ever :-(

Thank you xxx
11-09-2010, 05:02 PM   #11
Mountaingem
Forum Monitor
 
Mountaingem's Avatar
 
Join Date: Jan 2010
Location: California

My Support Groups:
I get that from using toothpaste with Sodium Lauryl Sulfate. Try using Tom's of Main, or Burt's Bees toothpastes. And no mouthwash with it, either.

If it's thrush, well they have these nasty disks you take every five hours (dissolve in mouth) that will clear it up right quick. I can't remember the name of the antifungal, started with letters CLOT...? Adding acidophilus supplements once it clears up helps keep it from returning.
__________________
Jeannette

I WILL STAY STRONG
I WILL FIGHT
I WILL WIN


Current Meds: Cimzia, Methotrexate, Prevacid, Sertraline, Nortryptaline, Prednisone, Atenelol
11-24-2010, 06:10 AM   #12
freezulu
 
Join Date: Nov 2010
Please see my new thread "chronic rash, hives.." in the treatment forum.
__________________
UC since 1990 - had a full colectomy (with J-pouch) in 2006.
09-07-2015, 04:50 PM   #13
happy13
 
Join Date: Sep 2015
Hi… I got this flare up whilst pregnant and did lots of research to sort out what it was - turns out perioral dermatitis. And I cleared it up in 2 days! There are still faded red spots which are disappearing, but the 'unsightly' part is gone! What I did:

Washed with African Black Soap
Toned with witch hazel/rose water
Rub a cotton ball diluted with witch hazel (or water) and a drop or two of oil of oregano (THIS IS THE KEY, I think!) over the area - it will burn a little but kills everything bad without harm to skin.
Then I put a zinc oxide cream (20% in sunscreen during the day and a higher percentage 40% nappy rash cream at night while sleeping). Sometimes our skin needs zinc in certain areas.
During the day I wore loose powder mineral makeup (with zinc oxide) and I also used an AHA exfoliator (not a scrubby exfoliator) to loosen the white flaky scabs.
I moisturised with Weleda Baby face cream.
Mainly the oil of oregano and zinc are key.
I hope this works for you!!!!
Reply

Crohn's Disease Forum » General IBD Discussion » I have Perioral dermatitis, has anybody else suffered from this?
Thread Tools


All times are GMT -5. The time now is 04:27 PM.
Copyright 2006-2017 Crohnsforum.com